Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 8, NWS Memphis, TN

March 9, 2006Tallahatchie County, Yalobusha County, Mississippi

NWS Memphis, TN issued this tornado warning at Mar 9, 2006, 12:42 PM CST for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 12:42 PM CST (18:42 UTC)
Expired
Mar 9, 2006, 1:30 PM CST
In force
48 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Tallahatchie County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 154 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:45 PM CSTTSTM WND DMGPaynes, MSMOBILE HOME ROOF DAMAGE...ROOF TOSSED 150 YARDS...DOWNED TREES
Mar 9, 12:45 PM CSTNON-TSTM WND DMGPaynes, MSMOBILE HOME ROOF DAMAGE...ROOF TOSSED 150 YARDS...DOWNED TREES
Mar 9, 12:46 PM CSTTSTM WND GST 60Charleston, MS
Mar 9, 12:46 PM CSTHAIL 0.25Charleston, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 11:29 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 091842
TORMEG
MSC135-161-091930-
/O.NEW.KMEG.TO.W.0008.060309T1842Z-060309T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 130 PM CST

* AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 11 MILES SOUTHWEST OF PAYNES...OR ABOUT 17 MILES SOUTH OF
  CHARLESTON...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOBEY...
  ENID...COFFEEVILLE...VELMA AND WATER VALLEY.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3395 9035 3382 9033 3380 8998 3388 8989
      3389 8950 3419 8952 3415 9007

$$
1 follow-up statement
000 
WWUS54 KMEG 091915
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST THU MAR 9 2006

MSC135-091925-
/O.CAN.KMEG.TO.W.0008.000000T0000Z-060309T1930Z/
TALLAHATCHIE MS-
115 PM CST THU MAR 9 2006

...THE TORNADO WARNING FOR TALLAHATCHIE COUNTY IS CANCELLED...

LAT...LON 3403 8981 3393 8984 3390 8981 3389 8979
      3387 8950 3419 8952 3416 8988

$$

MSC161-091930-
/O.CON.KMEG.TO.W.0008.000000T0000Z-060309T1930Z/
YALOBUSHA MS-
115 PM CST THU MAR 9 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR YALOBUSHA
COUNTY...

AT 110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO IS NOW LOCATED NEAR VELMA...OR
ABOUT 7 MILES SOUTHWEST OF WATER VALLEY...MOVING NORTHEAST AT 60 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3403 8981 3393 8984 3390 8981 3389 8979
      3387 8950 3419 8952 3416 8988

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 9, 10:06 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 9, 10:06 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST THU MAR 9 2006

.DISCUSSION...

SEVERE WEATHER IS ONGOING ACROSS THE NRN PART OF THE CWA. A LARGER
AREA OF THUNDERSTORMS OVER AR WILL MOVE EWD ACROSS THE CWA THROUGH
LATE MORNING AND AFTERNOON. MODEL SHEAR AND INSTABILITY PROFILES
INDICATE THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH AT LEAST
THE DAYLIGHT HOURS. THE SEVERE WEATHER THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A STRENGTHENING SFC LOW OVER THE ARKLATEX REGION WILL TRACK NEWD
INTO SE MO BY EARLY AFTERNOON AND INTO ILLINOIS BY EARLY EVENING.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS
AFTERNOON THROUGH EARLY EVENING. A DEEP 500MB SHORTWAVE WILL SWING
THROUGH THE CWA THIS EVENING. ALL OF THESE FEATURES ARE KEY PLAYERS
WITH THIS SEVERE WEATHER EPISODE COMBINING WITH SOLAR HEATING. A
TIGHT PRESSURE GRADIENT FROM THE DEEPENING LOW WILL PROVIDE A
STRONG SOUTH WIND THROUGH THE DAY. A WIND ADVISORY HAS BEEN ISSUED.

MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT WITH A WARM FRONT. ANY
SHOWERS OR THUNDERSTORMS WHICH OCCUR OVER THE WEEKEND WILL COME FROM
WEAK SHORTWAVES FROM THE SOUTHWEST. THE NEXT COLD FRONT WILL MOVE
THROUGH MONDAY AFTERNOON AND EVENING PROVIDING ANOTHER ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER WEATHER WILL
FOLLOW THAT FRONT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ALCORN-
     BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

SWC
Hazardous weather outlook, Mar 9, 12:08 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1208 PM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1208 PM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM ALONG WITH A
VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS
WILL CONTINUE ACROSS THE MIDSOUTH THROUGH THE AFTERNOON. THE PRIMARY
SEVERE WEATHER THREATS ARE DAMAGING WINDS IN EXCESS OF 70
MPH...LARGE HAIL...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO
POSSIBLE IN THUNDERSTORMS.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTH WINDS AHEAD
OF THE THUNDERSTORMS WILL BE SUSTAINED OVER 25 MPH AT TIMES WITH
GUSTS OVER 40 MPH. A WIND ADVISORY IS IN EFFECT.

PLEASE REFER TO THE LATEST WATCHES...WARNINGS...ADVISORIES...AND
SHORT TERM FORECASTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT
OFFICIALS...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS. SPOTTER ACTIVATION IS ONGOING.

SWC

In the hours before

Special weather statement, Mar 9, 9:28 AM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091600-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
928 AM CST THU MAR 9 2006

...MORE SEVERE WEATHER IS EXPECTED ACROSS THE MIDSOUTH TODAY...

SEVERE THUNDERSTORMS HAVE ALREADY AFFECTED PORTIONS OF THE MIDSOUTH
TODAY. MORE THUNDERSTORMS OVER ARKANSAS WILL PUSH THROUGH THE AREA
FROM LATE THIS MORNING THROUGH THE AFTERNOON. REFER TO THE LATEST
WATCHES...WARNINGS...SHORT TERM FORECASTS...AND HAZARDOUS WEATHER
OUTLOOKS FOR MORE DETAILS.

SWC
Local storm report, Mar 9, 9:46 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

&&

DSV
Local storm report, Mar 9, 11:13 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            *** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
            ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
            DOWN...MOBILE HOME DESTROYED

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

&&

DSV
Local storm report, Mar 9, 11:51 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            *** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
            ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
            DOWN...MOBILE HOME DESTROYED

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

1046 AM     TSTM WND DMG     1 E MONETTE             35.89N 90.33W
03/09/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            SMALL LIMBS DOWN

1135 AM     TSTM WND DMG     ALICIA                  35.89N 91.08W
03/09/2006                   LAWRENCE           AR   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

1140 AM     TSTM WND GST     EGYPT                   35.87N 90.95W
03/09/2006  E60 MPH          CRAIGHEAD          AR   FIRE DEPT/RESCUE

&&

DSV
Local storm report, Mar 9, 12:17 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            *** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
            ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
            DOWN...MOBILE HOME DESTROYED

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

1046 AM     TSTM WND DMG     1 E MONETTE             35.89N 90.33W
03/09/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            SMALL LIMBS DOWN

1135 AM     TSTM WND DMG     ALICIA                  35.89N 91.08W
03/09/2006                   LAWRENCE           AR   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

1140 AM     TSTM WND GST     EGYPT                   35.87N 90.95W
03/09/2006  E60 MPH          CRAIGHEAD          AR   FIRE DEPT/RESCUE

1145 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E50 MPH          POINSETT           AR   FIRE DEPT/RESCUE

1145 AM     NON-TSTM WND DMG 7 S SAVANNAH            35.12N 88.24W
03/09/2006                   HARDIN             TN   TRAINED SPOTTER

            POWER LINES DOWN...PRESSURE GRADIENT INDUCED

&&

DSV
Local storm report, Mar 9, 12:33 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1233 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            *** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
            ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
            DOWN...MOBILE HOME DESTROYED

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

1046 AM     TSTM WND DMG     1 E MONETTE             35.89N 90.33W
03/09/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            SMALL LIMBS DOWN

1135 AM     TSTM WND DMG     ALICIA                  35.89N 91.08W
03/09/2006                   LAWRENCE           AR   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

1140 AM     TSTM WND GST     EGYPT                   35.87N 90.95W
03/09/2006  E60 MPH          CRAIGHEAD          AR   FIRE DEPT/RESCUE

1145 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E50 MPH          POINSETT           AR   FIRE DEPT/RESCUE

1145 AM     NON-TSTM WND DMG 7 S SAVANNAH            35.12N 88.24W
03/09/2006                   HARDIN             TN   TRAINED SPOTTER

            POWER LINES DOWN...PRESSURE GRADIENT INDUCED

1205 PM     TSTM WND DMG     DYESS                   35.59N 90.21W
03/09/2006                   MISSISSIPPI        AR   TRAINED SPOTTER

            SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
            BROKEN OFF OF TREES.

1220 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
03/09/2006                   COAHOMA            MS   TRAINED SPOTTER

            POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH

1220 PM     TSTM WND GST     JOINER                  35.51N 90.15W
03/09/2006  E60 MPH          MISSISSIPPI        AR   TRAINED SPOTTER

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:42 AM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more7 hr
Mar 9, 12:00 PM CSTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie45 min
Mar 9, 12:17 PM CSTFlash Flood WarningMEGDeSoto, Tunica118 min
Mar 9, 12:20 PM CSTTornado WarningMEGQuitman, Tallahatchie25 min
Mar 9, 12:29 PM CSTSevere Thunderstorm WarningMEGPanola46 min
Mar 9, 12:36 PM CSTTornado WarningMEGPanola39 min
Mar 9, 1:03 PM CSTTornado WarningMEGLafayette, Marshall, Tate42 min
Mar 9, 1:11 PM CSTSevere Thunderstorm WarningMEGCalhoun49 min
Mar 9, 1:32 PM CSTTornado WarningMEGBenton, Union43 min
Mar 9, 1:39 PM CSTSevere Thunderstorm WarningMEGPontotoc51 min
Mar 9, 1:43 PM CSTTornado WarningMEGMarshall47 min
Mar 9, 1:46 PM CSTTornado WarningMEGTippah44 min
Mar 9, 1:48 PM CSTSevere Thunderstorm WarningMEGChickasaw42 min
Mar 9, 2:07 PM CSTTornado WarningMEGAlcorn38 min
Mar 9, 2:09 PM CSTSevere Thunderstorm WarningMEGLee, Prentiss51 min
Mar 9, 2:24 PM CSTTornado WarningMEGPontotoc27 min
Mar 9, 2:30 PM CSTSevere Thunderstorm WarningMEGTishomingo45 min
Mar 9, 2:37 PM CSTSevere Thunderstorm WarningMEGChickasaw38 min
Mar 9, 2:47 PM CSTSevere Thunderstorm WarningMEGItawamba, Monroe43 min
Mar 9, 2:52 PM CSTSevere Thunderstorm WarningMEGAlcorn23 min
Mar 9, 2:54 PM CSTSevere Thunderstorm WarningMEGLee, Prentiss36 min
Mar 9, 3:10 PM CSTSevere Thunderstorm WarningMEGTishomingo35 min
Mar 9, 3:24 PM CSTSevere Thunderstorm WarningMEGItawamba, Monroe36 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.